Browsing Upstate Medical University by Subject "RHYTHMIC DISTURBANCES"
Now showing items 1-1 of 1
Functional alterations and rhythmic disturbances by pan-histone deacetylase inhibition in the heart.Histone acetyl transferases (HATs) and histone deacetylases (HDACs) maintain a dynamic balance of acetylation and deacetylation of histone and non-histone proteins. HDAC inhibitors are small molecules anti-cancer therapeutics that exhibited dose limiting cardiac toxicities during clinical and preclinical trials. Multiple instances of abnormal T-waves, ST segment depression, QT prolongation, grade 3 sinus bradycardia and non- circumstantial deaths have been observed in patients. The underlying electrophysiological and molecular mechanism of these cardiac side-effects are poorly understood. In our in vivo ECG monitoring using Data Science International® telemetry transmitters, mice injected with panobinostat showed ventricular tachychardic and atrial fibrillation episodes with significant prolongation of ST, QT and QTc intervals. In whole cell patch clamp studies, we observed no significant change in transient and steady state K currents in myocyte ventricular cultures suggesting no role of hERG currents in ventricular arrhythmias. The majority (>90%) of congenital and drug induced QT prolongation is caused by alterations of hERG (IKr, Kv11.1) current. Interestingly, we observed significant reductions of INa and gap junctional conductance along with reductions in protein expression of Nav1.5 & Cx43 in vivo and in vitro. We conclude that pan-HDAC inhibition reduced cardiac INa density and gap junctional coupling with unaltered late INa and K+ currents explaining the cardiac abnormalities exhibited by panHDAC inhibitors. Decreased gap junctional coupling can enhance triggered activity by limiting electrotonic inhibition, combined with reduced INa density which can lead to slow myocardial conduction. Both of them taken together, increases the vulnerability to reentrant arrhythmias.